Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2005, 6:40 PM CDT for Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 6:40 PM CDT (23:40 UTC)
- Expired
- May 12, 2005, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 1:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 122341
SVREAX
KSC091-103-209-MOC165-130015-
/O.NEW.KEAX.SV.W.0056.050512T2340Z-050513T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
* UNTIL 715 PM CDT
* AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH IN NORTHERN OSAGE COUNTY. THIS LINE OF STORMS IS LOCATED ALONG
A LINE EXTENDING FROM OSKALOOSA TO 6 MILES SOUTH OF LECOMPTON TO
5 MILES EAST OF OVERBROOK...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EASTON KS BY 650 PM CDT.
LINWOOD BY 655 PM CDT.
WESTON BY 700 PM CDT.
PLATTE CITY BY 705 PM CDT.
KCI AIRPORT BY 710 PM CDT.
RIVERSIDE BY 715 PM CDT.
THE TOWNS OF FT LEAVENWORTH...TRACY...WEATHERBY LAKE...FERRELVIEW...
PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE...COUNTRYSIDE...FAIRWAY
AND WESTWOOD ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3940 9517 3899 9518 3873 9505 3879 9462
3918 9462 3942 9461
$$
SEAMAN3 follow-up statements
000
WWUS53 KEAX 122351
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT THU MAY 12 2005
KSC091-103-209-MOC165-130015-
/O.CON.KEAX.SV.W.0056.000000T0000Z-050513T0015Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-
651 PM CDT THU MAY 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PLATTE...
JOHNSON...WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EASTON KS TO RENO TO BALDWIN CITY TO
KANSAS CITY KS...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRAIRIE VILLAGE BY 700 PM CDT.
OVERLAND PARK BY 705 PM CDT.
ROELAND PARK BY 710 PM CDT.
THE TOWNS OF HOUSTON LAKE...FT LEAVENWORTH...TRACY...WEATHERBY
LAKE...FERRELVIEW...PLATTE WOODS...COUNTRYSIDE...LAKE WAUKOMIS...
FAIRWAY AND WESTWOOD ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3940 9517 3899 9518 3873 9505 3879 9462
3918 9462 3942 9461
$$
SEAMAN000
WWUS53 KEAX 122352
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT THU MAY 12 2005
KSC091-103-209-MOC165-130015-
/O.CON.KEAX.SV.W.0056.000000T0000Z-050513T0015Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-
652 PM CDT THU MAY 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PLATTE...
JOHNSON...WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EASTON KS TO RENO TO BALDWIN CITY...
MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTON BY 700 PM CDT.
PLATTE CITY BY 705 PM CDT.
ROELAND PARK BY 710 PM CDT.
PRAIRIE VILLAGE BY 715 PM CDT.
THE TOWNS OF FT LEAVENWORTH...TRACY...WEATHERBY LAKE...FERRELVIEW...
LAKE WAUKOMIS...PLATTE WOODS...HOUSTON LAKE...FAIRWAY...COUNTRYSIDE
AND WESTWOOD ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3940 9517 3899 9518 3873 9505 3879 9462
3918 9462 3942 9461
$$
SEAMAN000
WWUS53 KEAX 130009
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT THU MAY 12 2005
KSC091-103-209-MOC165-130015-
/O.CON.KEAX.SV.W.0056.000000T0000Z-050513T0015Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-
709 PM CDT THU MAY 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PLATTE...
JOHNSON...WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 715 PM CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PLATTE CITY TO LAKE QUIVIRA TO SPRING
HILL...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STANLEY BY 715 PM CDT.
THE TOWNS OF WEATHERBY LAKE...TRACY...FERRELVIEW...PLATTE WOODS...
COUNTRYSIDE...LAKE WAUKOMIS...HOUSTON LAKE...WESTWOOD...WESTWOOD
HILLS AND MISSION WOODS ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3940 9517 3899 9518 3873 9505 3879 9462
3918 9462 3942 9461
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:37 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 12, 2:37 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU MAY 12 2005
...DISCUSSION...
WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.
EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.
COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.
NRR
.PREV DISCUSSION...
430 AM THU...
HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERNS
TODAY INTO FRIDAY. RATHER COMPLEX SET UP DUE TO OLD BOUNDARY LEFT
OVER FROM YESTERDAYS STORMS...ANY NEW OUT FLOW BOUNDARIES GENERATED
FROM TODAYS ACTIVITY AND APPROACHING COLD FRONT. OUTFLOW BOUNDARY
LIES FROM SOUTHERN IL THROUGH CENTRAL MO TO A LOW OVER SOUTH CENTRAL
NE. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTERNOON BUT HAVE
CONCERNS COOLER/DRIER AIR ARRIVING FROM IL WILL BE TOO DEEP TO ERODE
OVER NORTHEAST MO.
NAM/GFS/UKMET/CANADIAN VERY SIMILAR IN DEVELOPING CONVECTION TODAY
ACROSS EASTERN KS INTO WESTERN MO AS LOW LEVEL JET VEERS IN RESPONSE
TO UPPER SYSTEM LIFTING NORTHEAST INTO THE NORTHERN HIGH PLAINS.
ISENTROPIC LIFT ALONG ENHANCED THETAE AXIS WILL HELP FOCUS STORMS
ACROSS EASTERN KS AND NORTHWEST MO. THE MODELS ALL APPEAR TO LATCH
ONTO A WEAK VORTICITY MAX OR VORTICITY LOBE HEADING NORTHEAST OUT OF
TX...SIMILAR TO WHAT OCCURRED YESTERDAY BUT NOWHERE AS STRONG. WATER
VAPOR IMAGERY HINTS AT A FEATURE BUT DIFFICULT TO TRACK. RADAR LOOPS
SHOW A COUPLE BANDS OF ELEVATED CONVECTION MOVING ACROSS NORTHEAST
KS AND NORTHWEST MO WITH A MORE ORGANIZED BAND OF STORMS WITH THE
COLD FRONT OVER NORTH CENTRAL KS. COLD FRONT IS AHEAD OF SCHEDULE
BUT ALL MODELS BASICALLY STOP ITS EASTWARD PUSH VERY SOON AS THE
UPPER LOW LIFTS NORTHEAST. AIRMASS PROGGED TO BE UNCAPPED THIS
AFTERNOON SO THE ELEVATED CONVECTION IS EXPECTED TO BECOME ROOTED
WITH THE SURFACE BOUNDARIES. MAIN SEVERE THREAT SHOULD BE FROM HAIL
AND WIND AS SOUNDINGS INDICATE LINEAR STRUCTURE...ALTHOUGH CANNOT
RULE OUT AN ISOLATED TORNADO OR TWO ALONG/NORTH OF QUASISTATIONARY
BOUNDARY.
AIRMASS HAS TEMPORARILY STABILIZED DUE TO PRONOUNCED EASTERLY FLOW
IN THE BOUNDARY LAYER. EXTENSIVE AREA OF STRATUS ATTESTS TO THE
STABLE ENVIRONMENT. THESE LOW CLOUDS COULD LEAD TO A MAJOR BUST
TEMPERATURE WISE...ESPECIALLY OVER NORTHEAST MO WHERE CLOUDS WILL BE
LAST TO CLEAR OUT. HAVE STARTED TO PARE BACK HIGHS ACROSS NORTHERN
MO. RIGHT REAR QUAD/ENTRANCE REGION OF UPPER LEVEL JET IS FORECAST
TO PASS ACROSS THE CENTRAL PLAINS TONIGHT. DEEPENING SURFACE LOW
OVER THE TX PANHANDLE AND STRENGTHENING 850MB JET IN RESPONSE TO
LIFT GENERATED FROM UPPER THE UPPER LEVEL SPEED MAX SHOULD RESULT IN
MORE WIDESPREAD AND HEAVY STORMS. RIGHT REAR QUAD IS FORECAST TO
LINGER ACROSS MO THROUGH TOMORROW SO WILL NEED TO MAINTAIN HIGH
POPS. TEMPERATURES WILL BE A CRAP SHOOT BOTH DAYS DUE TO THE RAIN
AND CLOUDS.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-
MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-MOZ028-MOZ029-
MOZ030-MOZ037-MOZ038.
KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ102-KSZ103-
KSZ104-KSZ105.Hazardous weather outlook, May 12, 1:02 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT THU MAY 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NEARLY STATIONARY FRONT WHICH EXTENDS FROM NORTHEAST KANSAS ACROSS CENTRAL MISSOURI INTO CENTRAL ILLINOIS...WILL REMAIN IN THE VICINITY THROUGH THE EVENING. MEANWHILE ANOTHER SURFACE BOUNDARY STRETCHES FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE BOUNDARIES THIS AFTERNOON AND EVENING AND MOVE ACROSS MUCH OF EASTERN KANSAS AND NORTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE TONIGHT. ALTHOUGH WIND FIELDS AND INSTABILITY FAVOR STORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WINDS...THERE IS A CHANCE FOR A FEW TORNADOES TO FORM THIS AFTERNOON AND EVENING...ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS WITH UP TO TWO INCHES OF RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. THE COLD FRONT WILL EXIT THE REGION FRIDAY EVENING AND WITH IT THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE LIKELY TO BE NEEDED LATER TODAY AND TONIGHT...AND TO A LESSER DEGREE ON FRIDAY. NRR
In the hours before
Special weather statement, May 12, 4:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 PM CDT THU MAY 12 2005 MOZ001-002-011-122300- ATCHISON-HOLT-NODAWAY- 453 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR NODAWAY...NORTHERN HOLT AND SOUTHEASTERN ATCHISON COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALLS CITY...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE... NEAR CRAIG BY 500 PM CDT. NEAR QUITMAN BY 515 PM CDT. NEAR BURLINGTON JCT BY 520 PM CDT. NEAR PICKERING BY 525 PM CDT. NEAR HOPKINS BY 535 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SEAMAN
Local storm report, May 12, 5:23 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 W CLARK 39.28N 92.43W
05/11/2005 1.00 INCH RANDOLPH MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
HUDSONSpecial weather statement, May 12, 5:31 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 531 PM CDT THU MAY 12 2005 MOZ001-002-122330- ATCHISON-NODAWAY- 531 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NODAWAY COUNTIES... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF FAIRFAX TO FORTESCUE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF ROCKPORT TO 15 MILES EAST OF FALLS CITY...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE... NEAR ELMO BY 550 PM CDT. NEAR SKIDMORE BY 555 PM CDT. NEAR GUILFORD BY 600 PM CDT. NEAR ARKOE BY 605 PM CDT. NEAR MARYVILLE BY 610 PM CDT. NEAR CLYDE BY 615 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. SEAMAN
Special weather statement, May 12, 6:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 PM CDT THU MAY 12 2005 KSZ025-102-MOZ004-011>013-020-130000- ANDREW-ATCHISON-BUCHANAN-DE KALB-DONIPHAN-GENTRY-HOLT- 602 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR ANDREW...DONIPHAN...NORTHEASTERN ATCHISON...NORTHERN BUCHANAN...SOUTHEASTERN HOLT...SOUTHERN GENTRY AND WESTERN DEKALB COUNTIES... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OREGON TO 5 MILES SOUTHEAST OF PURCELL...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF ST JOSEPH TO 8 MILES NORTHWEST OF ATCHISON...MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR FORBES BY 610 PM CDT. NEAR FILLMORE BY 615 PM CDT. NEAR ROSENDALE BY 630 PM CDT. NEAR SAVANNAH BY 635 PM CDT. NEAR WHITESVILLE BY 640 PM CDT. NEAR ROCHESTER BY 645 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. SEAMAN
Special weather statement, May 12, 6:22 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 PM CDT THU MAY 12 2005 KSZ057-103>105-MOZ028-029-037-043-130015- CASS-CLAY-JACKSON-JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE- 622 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON... LEAVENWORTH...NORTHWESTERN CASS...NORTHWESTERN MIAMI...PLATTE AND WYANDOTTE COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING NEAR TOPEKA...MOVING NORTHEAST AT 55 MPH. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE IF THIS LINE OF STORMS MAINTAINS ITS CURRENT INTENSITY. PEOPLE IN CASS...CLAY...JACKSON...JOHNSON...LEAVENWORTH...MIAMI... PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF RENO...EASTON KS...TONGANOXIE...JARBALO...LINWOOD...BASEHOR...LEAVENWORTH...DE SOTO...WESTON AND EDGERTON KS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SEAMAN
Local storm report, May 12, 6:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST ST JOSEPH 39.76N 94.85W
05/12/2005 70 MPH BUCHANAN MO TRAINED SPOTTER
&&
STOFLETThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| May 12, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 46 min |
| May 12, 6:31 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 44 min |
| May 12, 6:42 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.